GET THE APP

Journal of Clinical Toxicology

Journal of Clinical Toxicology
Open Access

ISSN: 2161-0495

+44 1478 350008

Miguel A Escobar

Department of Pharmacy, Memorial Hermann, Texas Medical Center, Houston, TX, United States

Publications
  • Case Report   
    Suspected Vancomycin-Induced Thrombocytopenia in a Patient with Intracranial Hemorrhage
    Author(s): Hannah Y Chan*, Teresa A Allison, Miguel A Escobar and R Bertani

    Vancomycin-induced thrombocytopenia is a rare adverse reaction that has been reported in only a select few amounts of medical literature. We describe a case of a critically-ill patient with suspected vancomycin-induced thrombocytopenia who experienced severe thrombocytopenia seven days after discontinuation of vancomycin in the setting of an intracranial hemorrhage. A 48-year old man was admitted to the hospital after complaints of weakness and aphasia, found to have a large basal ganglia hemorrhage. During his hospital course, vancomycin therapy was initiated for suspected infection. On day 7 of empiric treatment, the patient developed thrombocytopenia with a nadir value of 4,000/mm3 with symptoms of active bleeding. It is suspected that vancomycin-induced thrombocytopenia may be derived from an immunological-mediated process. As vancomycin is a common.. View More»

    Abstract HTML PDF

Top